Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

July 23, 2017Macoupin County, Illinois

NWS St. Louis, MO issued this special weather statement at Jul 23, 2017, 5:01 PM CDT for Macoupin County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 5:01 PM CDT (22:01 UTC)
Expired
Jul 23, 2017, 5:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO

County Macoupin County, IL

The radar

The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2427 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2427 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS83 KLSX 232201
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
501 PM CDT SUN JUL 23 2017
 
ILZ058-059-099-232245-
Macoupin IL-Greene IL-Jersey IL-
501 PM CDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...WESTERN
MACOUPIN AND NORTHEASTERN JERSEY COUNTIES UNTIL 545 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenfield, moving south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brighton, Greenfield, Shipman, Athensville, Kemper, Piasa, Medora,
Wrights, Royal Lakes, Chesterfield, Hettick, Rockbridge, Scottville,
Fidelity, Miles Station and Plainview.

This also includes  Beaver Dam State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3942 9033 3949 9011 3912 8987 3903 9020
TIME...MOT...LOC 2201Z 339DEG 19KT 3939 9019 

$$

Carney

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:50 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 23, 3:50 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
350 PM CDT Sun Jul 23 2017

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 350 PM CDT Sun Jul 23 2017

Isolated to scattered thunderstorms have developed near a cold front
which is slowly sinking southward through Missouri and Illinois.
Convection will likely continue through the evening hours before
dissipating with the loss of diurnal heating. There is much less
instability and there are far less favorable lapse rates this
afternoon compared to yesterday afternoon, and both the air
temperature and the dew point will be decreasing overnight behind
the front. Although an isolated strong to severe storm is possible,
a repeat of last night's severe weather is not anticipated.

Heat index values were hovering near the century mark this
afternoon, therefore the Excessive Heat Warning will be retained
through the early evening with the expectation that it will be
cancelled or allowed to expire this evening. Overnight lows will
likely fall into the 60s areawide (closer to 70 in the urban core of
St. Louis). Highs tomorrow will be 5-10 degrees cooler across the
area except over the eastern Ozarks where temperatures will likely
be similar to what they were today.

42

.LONG TERM...  (Monday Night through Next Sunday)
Issued at 350 PM CDT Sun Jul 23 2017

Main focus will be temps on Wed with a relatively uneventful week
ahead.

Mdls are in fairly good agreement thru the period. Period begins
with weak NW flow aloft and a sfc ridge building into the region
from the Great Lakes. Light ely flow and a mostly clear sky shud
allow for ample radiational cooling and have trended aob the cooler
guidance.

With sfc winds becoming more sly on Tues and the upper ridge
building into the area, temps shud warm up quickly. The main warm up
is still expected to be Wed. The GFS suggests convection possible as
early as mid morning thru central portions of the CWA on the ern
fringes of the cap with good low level support. While this can not
be ruled out, does not seem the most likely soln attm. Have
therefore continued temps in the mid to upper 90s due to 850mb temps
around 22C.

A cdfnt shud push thru the CWA Thurs and Fri bringing TSRA with it.
Given amount of CAPE that shud be available ahead of the fnt, a
severe threat shud exist on Thurs and possibly Fri. However, weak
deep layer shear will help keep threat limited. With K-index values
around 40C, will need to monitor this event for heavy rain
potential.

A large sfc ridge builds into the region behind the cdfnt with NW
flow aloft. Much cooler conditions currently expected with 850mb
temps in the 12C to 14C range.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1237 PM CDT Sun Jul 23 2017

VFR conditions are expected for the first 0-6 hours and likely for
the majority of the TAF period. Widely scattered showers and
thunderstorms are expected to develop near a cold front as it
moves through Missouri and Illinois, but it is not clear whether
these will affect the terminals. Initially light and variable or
southwesterly winds will become northerly behind the front.

42

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     71  90  71  92 /  30   0   0   5
Quincy          65  84  66  88 /  10   0   0   0
Columbia        68  87  67  90 /  10   0   0   0
Jefferson City  70  90  68  92 /  10   0   0   5
Salem           69  88  66  88 /  20   0   5   5
Farmington      70  90  68  90 /  20   5   5  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 8 PM CDT this evening for Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
     Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Excessive Heat Warning until 8 PM CDT this evening for Madison
     IL-Monroe IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jul 23, 3:57 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
357 PM CDT Sun Jul 23 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
357 PM CDT Sun Jul 23 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

An Excessive Heat Warning remains in effect for areas near and
south of Interstate 70 through early this evening. Please see this
product for additional information.

Isolated strong to severe thunderstorms are possible this
afternoon and evening for areas north and east of Saint Louis.
Gusty winds and hail are the primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous heat index values between 105 and 110 degrees are
expected to return to much of the area on Wednesday afternoon and
early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening for
areas north and east of Saint Louis.

Tilly

In the hours before

Local storm report, Jul 23, 11:30 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     SALEM                   38.63N  88.95W
07/23/2017                   MARION             IL   PUBLIC

            LARGE TREE LIMBS SNAPPED. SOME TREE LIMBS FELL ON POWER
            LINES. AT LEAST ONE BROKEN TELEPHONE POLE.

&&

EVENT NUMBER LSX1700571

KANOFSKY
Local storm report, Jul 23, 11:43 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     TSTM WND DMG     CENTRALIA               38.52N  89.13W
07/23/2017                   MARION             IL   PUBLIC

            3 POWER POLES SNAPPED AND A LARGE TREE UPROOTED.

&&

EVENT NUMBER LSX1700572

KANOFSKY
Local storm report, Jul 23, 11:58 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND DMG     RAYMOND                 39.32N  89.57W
07/23/2017                   MONTGOMERY         IL   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN. SOME SHINGLES BLOWN OFF
            ROOFS. DAMAGE TO CORN AND SOYBEAN CROPS.

&&

EVENT NUMBER LSX1700573

TILLY
Local storm report, Jul 23, 12:01 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND DMG     FARBER                  39.27N  91.58W
07/23/2017                   AUDRAIN            MO   LAW ENFORCEMENT

            MULTIPLE TREES DOWN THROUGHOUT EASTERN AUDRAIN COUNTY

&&

EVENT NUMBER LSX1700574

WALSH
Local storm report, Jul 23, 12:02 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND DMG     LITCHFIELD              39.18N  89.66W
07/23/2017                   MONTGOMERY         IL   PUBLIC

            WIND DAMAGE TO BUILDINGS AT RP LUMBER IN LITCHFIELD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER LSX1700575

KANOFSKY
Special weather statement, Jul 23, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
501 PM CDT SUN JUL 23 2017

ILZ058-059-099-232245-
Macoupin IL-Greene IL-Jersey IL-
501 PM CDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...WESTERN
MACOUPIN AND NORTHEASTERN JERSEY COUNTIES UNTIL 545 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenfield, moving south at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brighton, Greenfield, Shipman, Athensville, Kemper, Piasa, Medora,
Wrights, Royal Lakes, Chesterfield, Hettick, Rockbridge, Scottville,
Fidelity, Miles Station and Plainview.

This also includes  Beaver Dam State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3942 9033 3949 9011 3912 8987 3903 9020
TIME...MOT...LOC 2201Z 339DEG 19KT 3939 9019

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:42 PM CDTSpecial Weather StatementLSXSaint Louis48 min
Jul 22, 10:33 PM CDTSpecial Weather StatementLSXCity of Saint Louis42 min
Jul 22, 11:34 PM CDTSpecial Weather StatementLSXCity of Saint Louis41 min
Jul 23, 12:21 AM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau54 min
Jul 23, 12:54 AM CDTSevere Thunderstorm WarningLSXCallaway51 min
Jul 23, 1:08 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe, Shelby52 min
Jul 23, 1:37 AM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Warren38 min
Jul 23, 1:46 AM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren44 min
Jul 23, 1:49 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Monroe, Montgomery, Pike, Ralls41 min
Jul 23, 2:17 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike, Saint Charles, Warren43 min
Jul 23, 2:38 AM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis52 min
Jul 23, 2:48 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike, Saint Charles, Saint Louis42 min
Jul 22, 11:11 PM CDTSpecial Weather StatementLSXMadison49 min
Jul 23, 3:14 AM CDTSevere Thunderstorm WarningLSXMadison46 min
Jul 23, 3:19 AM CDTSevere Thunderstorm WarningLSXSaint Clair41 min
Jul 23, 3:25 AM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin, Montgomery50 min
Jul 23, 3:48 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair, Washington42 min
Jul 23, 4:08 AM CDTSevere Thunderstorm WarningLSXFayette, Macoupin, Montgomery67 min
Jul 23, 4:24 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington52 min
Jul 23, 4:30 PM CDTSevere Thunderstorm WarningLSXGreene, Macoupin30 min
Jul 23, 5:14 PM CDTSpecial Weather StatementLSXPike46 min
Jul 23, 6:52 PM CDTSpecial Weather StatementLSXJersey53 min

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.